Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 23, 2021Keya Paha County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 23, 2021, 9:19 PM CDT for Keya Paha County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 9:19 PM CDT (02:19 UTC)
Expired
Jul 23, 2021, 10:00 PM CDT
In force
41 min
Issued by
NWS North Platte, NE

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS83 KLBF 240219
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Fri Jul 23 2021
 
NEZ005-006-008-240300-
Brown NE-Eastern Cherry NE-Keya Paha NE-
919 PM CDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1000 PM
CDT...

At 919 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Lakeview to 9 miles
southeast of Littleburg to 12 miles southeast of Valentine. Movement
was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Norden, Meadville, North River Trail, Sparks, Smith Falls State Park
and Bobcat State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4271 9981 4269 10042 4290 10042 4300 10069
      4300 9981
TIME...MOT...LOC 0219Z 253DEG 27KT 4300 10065 4293 10036 4274 10039 

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:47 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 23, 6:47 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
647 PM CDT Fri Jul 23 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 403 PM CDT Fri Jul 23 2021

A weak shortwave is in the process of moving into the western
Dakotas this afternoon. A training weak cold front is analyzed from
near Pine Ridge to Alliance to Sidney. Temperatures aloft have
cooled a couple of degrees today which has helped to weaken the
capping inversion. As a result a few elevated showers and
thunderstorms have been occurring  in area of mid-level warm air
advection on the southeast side of the shortwave across northwest
Nebraska. This area of mid-level WAA will sag southeast across the
area tonight, with a continued threat of a few showers and
thunderstorms. There may be a bit of an uptick across southern SD
and far northern NE early to mid evening as better ascent
overspreads the area as the shortwave moves across. For the most
part it appears the severe threat is very low, but some threat for
gusty winds will exist especially if a small cluster can grow
upscale across southern SD and far northern NE.

The weak cold front will continue southeast overnight and be located
across northern KS by Saturday afternoon. Weak CAA will filter
across the area, and highs should generally hold in the lower to mid
90s (still hot). Somewhat drier air will filter into northern NE
where humidity values will be comfortable as dew points lower into
the 50s. Across central and southwest NE it will remain rather
sticky as dew points pool in the mid to upper 60s just north of the
frontal boundary.

.LONG TERM...(Sunday through Friday)
Issued at 403 PM CDT Fri Jul 23 2021

Sunday the front lifts northward as a warm front. Models have
struggled with any possible convection as the front lifts back to
the north. The latest runs of the NAM and NAMnest would suggest
little if any chance for organized precipitation and any would be
spotty at best. We will keep some low end chance pops going at this
point but may have to lower if the drier model trends continue.
Monday and beyond the upper ridging builds into the Western High
Plains and eventually the Central Plains. Very warm temperatures
aloft will accompany this with little or no chance for precipitation
and continued hot temperatures. Highs both Tuesday and Wednesday
could be near or exceed 100F.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 639 PM CDT Fri Jul 23 2021

Weak front is slowly moving across the region early this evening
with showers/thunderstorms forming along the boundary. While
coverage will be sparse, will include a VCSH/VCTS for KVTN where
forcing is best but keep KLBF dry and amend if radar trends become
more active. Cigs/vsbys are expected to generally remain VFR
through Saturday.

Winds will become northwest behind the front then gradually veer
around to the northeast late tonight behind the boundary. However
wind speeds are expected to remain on the lighter side with little
impact to aircraft operations.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...MBS
Hazardous weather outlook, Jul 23, 3:54 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Fri Jul 23 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Fri Jul 23 2021 /254 PM MDT Fri Jul 23 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms will be possible this evening mainly
across the eastern panhandle into north central Nebraska. A few
storms may become strong with strong wind gusts the main concern.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Isolated thunderstorms will be possible Saturday and Sunday. At
this time, the threat for widespread severe weather is low.

After a reprieve Sunday, hot conditions will redevelop next week
with heat index values forecast to approach or exceed 100 degrees
each day Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 23, 5:43 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
443 PM MDT Fri Jul 23 2021

NEZ035-232300-
Arthur NE-
443 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR COUNTY UNTIL
500 PM MDT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arthur, moving southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arthur, McKeag and Haythorn Lake.

LAT...LON 4148 10197 4161 10189 4157 10161 4140 10172
TIME...MOT...LOC 2243Z 295DEG 10KT 4156 10182

Gomez
Special weather statement, Jul 23, 5:56 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 PM MDT Fri Jul 23 2021

NEZ022-035-057-232330-
Arthur NE-Garden NE-Keith NE-
456 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...NORTH CENTRAL
KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Arthur, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arthur, McKeag and Haythorn Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4147 10199 4162 10188 4162 10148 4130 10168
TIME...MOT...LOC 2256Z 295DEG 10KT 4152 10182

Gomez
Special weather statement, Jul 23, 7:54 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
654 PM MDT Fri Jul 23 2021

NEZ056-240115-
Deuel NE-
654 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEUEL COUNTY UNTIL 715 PM
MDT...

At 651 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving slowly east at 5 mph.

Pea size hail, winds in excess of 40 mph, and frequent lightning
will be possible with this storm.

Very heavy rainfall is also occurring, and may lead to localized
flooding.

This storm will remain over mainly rural areas of eastern Deuel
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek a safe shelter inside a building or vehicle. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 4119 10218 4100 10219 4100 10244 4101 10244
      4117 10245
TIME...MOT...LOC 0051Z 266DEG 6KT 4109 10235

Sporer
Special weather statement, Jul 23, 8:16 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
716 PM MDT Fri Jul 23 2021

NEZ022-056-240145-
Deuel NE-Garden NE-
716 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND CENTRAL DEUEL
COUNTIES UNTIL 745 PM MDT...

At 715 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Chappell to Julesburg.
Movement was northeast at 5 mph.

Pea size hail, winds in excess of 40 mph, and frequent lightning
will be possible with this storm.

Very heavy rainfall is also occurring, and may lead to localized
flooding.

Locations impacted include...
Barton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek a safe shelter inside a building or vehicle.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4123 10225 4102 10216 4100 10235 4119 10247
TIME...MOT...LOC 0115Z 224DEG 5KT 4115 10237 4100 10224

Sporer
Special weather statement, Jul 23, 8:41 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
841 PM CDT Fri Jul 23 2021

NEZ005-094-240230-
Eastern Cherry NE-Western Cherry NE-
841 PM CDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
930 PM CDT/830 PM MDT/...

At 839 PM CDT/739 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Kilgore to 12 miles west of
Valentine to 9 miles northeast of Merritt Reservoir. Movement was
northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Valentine, Kilgore, Nenzel, Crookston, Highway 97 crossing the
Niobrara River and Schlagel Creek State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4296 10040 4271 10031 4263 10073 4280 10086
      4293 10113 4300 10099 4300 10048
TIME...MOT...LOC 0139Z 243DEG 17KT 4293 10098 4284 10079 4271 10071

Sporer
Special weather statement, Jul 23, 9:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Fri Jul 23 2021

NEZ005-006-008-240300-
Brown NE-Eastern Cherry NE-Keya Paha NE-
919 PM CDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1000 PM
CDT...

At 919 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Lakeview to 9 miles
southeast of Littleburg to 12 miles southeast of Valentine. Movement
was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Norden, Meadville, North River Trail, Sparks, Smith Falls State Park
and Bobcat State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4271 9981 4269 10042 4290 10042 4300 10069
      4300 9981
TIME...MOT...LOC 0219Z 253DEG 27KT 4300 10065 4293 10036 4274 10039

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:54 PM CDTSpecial Weather StatementLBFDeuel21 min
Jul 23, 8:16 PM CDTSpecial Weather StatementLBFDeuel29 min
Jul 23, 8:41 PM CDTSpecial Weather StatementLBFCherry49 min
Jul 23, 9:25 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha50 min
Jul 23, 10:16 PM CDTSpecial Weather StatementLBFKeya Paha44 min
Jul 23, 11:06 PM CDTSpecial Weather StatementLBFKeya Paha39 min
Jul 23, 11:48 PM CDTSpecial Weather StatementLBFBoyd42 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.